Hail, Dubois
- When
- June 22, 3:01 PM EST
- Where
- Dubois County, Ireland
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.417, -87.000
Thunderstorm winds downed trees over much of south central Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Thunderstorm winds downed trees over much of south central Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 22, 2:10 PM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT FRI JUN 22 2006 SHORT TERM (TONIGHT AND SATURDAY)... SURFACE ANALYSIS SHOWS A WEAK SURFACE TROUGH LYING ACROSS KENTUCKY. A COLD FRONT IS INDICATED BY A WIND SHIFT ALONG THE OHIO RIVER ATTM. NORTH OF THIS FRONT...DEWPOINTS ARE STILL HIGH...DRIER AIR IS STILL NORTH OF INDIANAPOLIS. EXTENSIVE CLOUD COVER HAS LIMITED INSTABILITY...AND THUNDERSTORM DEVELOPMENT ACROSS ALL BUT OUR SOUTHEASTERNMOST COUNTIES UNTIL NOW. HOWEVER...EXPECT AFTERNOON CONVECTIVE COVERAGE TO EXPAND OVER TWO LOCALES. THE FIRST WILL BE ACROSS OUR SOUTHEASTERN COUNTIES...WHERE INSTABILITY IS GREATEST. THE SECOND AREA OF (FOR NOW) LIGHT SHOWERS IS CURRENTLY DEVELOPING ACROSS SOUTHERN INDIANA. THIS IS ASSOCIATED WITH SURFACE TROUGH. FEEL THAT MOST WIDESPREAD STORM COVERAGE LATE THIS AFTERNOON WILL STILL LIE ACROSS OUR SOUTHEASTERN STATES WHERE PRECIPITATION AMOUNTS WILL BE THE GREATEST AS WELL. BOTH THE MESOETA AND RUC SHOWED THESE TWO SEPARATE AREAS OF DEVELOPMENT FOR THIS AFTERNOON. FEEL THAT SEVERE POTENTIAL IS QUITE LIMITED DUE TO WEAK INSTABILITY. A FEW STORMS ACROSS THE SOUTHEAST MAY BECOME STRONG WITH ISOLATED DAMAGING WIND GUSTS...BUT FEEL THE THREAT IS NOT WIDESPREAD. STORMS THAT DO FORM WILL MOVE NORTHEAST QUICKLY ENOUGH THAT RUNOFF PROBLEMS ARE NOT ANTICIPATED. OVERNIGHT...AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES...WINDS WILL SHIFT TO THE NORTH...ALLOWING DRIER AIR TO FILTER SOUTHWARD ACROSS THE STATE...THUS ENDING PRECIPITATION CHANCES. FEEL THAT CLEARING WILL BE SLOW TONIGHT AS RESIDUAL LOW LEVEL MOISTURE WILL PERSIST. TOMORROW SHOULD FEEL DISTINCTLY LESS HUMID AS DEWPOINTS FALL TO AROUND 60 AND WINDS BECOME NORTHEASTERLY. EXPECT QUITE A BIT OF SUN AND NEAR SEASONAL TEMPERATURES. JSD .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... PERIOD WILL FEATURE RIDGE OVER THE WEST AND TROUGH IN THE EAST. AFTER UNEVENTFUL SUNDAY...STRONG SHORT WAVE DROPPING SOUTHEAST INTO THE OHIO VALLEY WILL BRING CHANCE SHOWERS/THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. IF TROUGH CUTS OFF...AS HINTED AT ON THE NAM...PRECIP THREAT COULD LINGER BEYOND TUESDAY. CURRENTLY NAM WEAKENS TROUGH AND GFS SEES NEXT SHORT WAVE ROTATING AROUND HUDSON BAY VORTEX NUDGING IT OUT TO THE NORTHEAST. REST OF WEAK WILL BE QUIET WITH NO SIGNIFICANT SHORT WAVES AND TEMPERATURES GENERALLY AT OR BELOW AVERAGE. HIGHS IN THE MID 80S MAY TURN OUT TO BE A BIT TOO WARM MONDAY AND TUESDAY...DEPENDING ON THE PERSISTENCE OF CLOUDS WITH THE APPROACHING SHORT WAVE. -REITMEYER && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && JSD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT THU JUN 22 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 230 PM CDT THU JUN 22 2006 /330 PM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT MID EVENING. SCATTERED STRONG STORMS WILL CONTINUE THIS EVENING...MAINLY ACROSS SOUTH CENTRAL INDIANA. A HIGHLY UNSTABLE ENVIRONMENT IS IN EFFECT THIS EVENING...ANY STORMS THAT DO DEVELOP MAY PRODUCE WET MICROBURSTS WITH DAMAGING WINDS AND HAIL UP TO PENNY SIZE. WITH WEAK WINDS ALOFT...STORMS WILL MOVE SLOWLY... WITH BRIEF TORRENTIAL RAINFALL. THUNDERSTORM COVERAGE MAY BECOME MORE WIDESPREAD LATER TONIGHT ACROSS SOUTHERN INDIANA. SOME OF THESE STORMS MAY BE STRONG WITH FREQUENT LIGHTNING AND GUSTY WINDS. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY TRAINING STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FRONTAL SYSTEM WILL MOVE INTO THE AREA FRIDAY PRODUCING THUNDERSTORM ACTIVITY ACROSS THE OUTLOOK AREA. STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY FRIDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. LOCALIZED FLOODING MAY BECOME AN ISSUE IF STORMS CAN TRAIN OVER THE SAME AREA OR STORMS ARE SLOW MOVING. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WILL BE POSSIBLE DURING THE AFTERNOONS ON SATURDAY THROUGH MONDAY OVER THE BLUEGRASS REGION OF EAST CENTRAL KENTUCKY AS WELL AS THE CUMBERLAND AND DALE HOLLOW LAKE REGIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF WIND DAMAGE...HAIL...OR ANY LOCALIZED FLOODING THIS AFTERNOON THROUGH FRIDAY. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT THU JUN 22 2006 KYZ045-046-054-222030- MARION-NELSON-WASHINGTON- 342 PM EDT THU JUN 22 2006 AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BARDSTOWN...OR 38 MILES SOUTHEAST OF LOUISVILLE...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. JA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
344 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 W BRISTOW 38.13N 86.75W
06/22/2006 E0.25 INCH PERRY IN LAW ENFORCEMENT
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG BOSTON 37.78N 85.67W
06/22/2006 NELSON KY LAW ENFORCEMENT
TREES DOWN. POWER LINES DOWN.
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND DMG 2 N HARTFORD 37.48N 86.89W
06/22/2006 OHIO KY LAW ENFORCEMENT
2 TO 3 TREES DOWN BLOCKING HWY 69
0125 PM HAIL RUSSELLVILLE 36.84N 86.89W
06/22/2006 E0.75 INCH LOGAN KY TRAINED SPOTTER
PENNY SIZED HAIL FELL IN RUSSELLVILLE.
0241 PM HAIL RICH POND 36.90N 86.50W
06/22/2006 E0.75 INCH WARREN KY PUBLIC
0255 PM HAIL SONORA 37.52N 85.89W
06/22/2006 E0.50 INCH HARDIN KY LAW ENFORCEMENT
0255 PM TSTM WND DMG SONORA 37.52N 85.89W
06/22/2006 HARDIN KY LAW ENFORCEMENT
TREE BRANCHES DOWN AND POWER LINES DOWN ON HOUSES.
0255 PM HAIL 4 E BOWLING GREEN 36.97N 86.37W
06/22/2006 E0.75 INCH WARREN KY TRAINED SPOTTER
0314 PM HAIL 3 S BOWLING GREEN 36.93N 86.44W
06/22/2006 E0.25 INCH WARREN KY TRAINED SPOTTER
0340 PM HAIL 2 W BRISTOW 38.13N 86.75W
06/22/2006 E0.25 INCH PERRY IN LAW ENFORCEMENT
0345 PM TSTM WND DMG BOSTON 37.78N 85.67W
06/22/2006 NELSON KY LAW ENFORCEMENT
TREES DOWN. POWER LINES DOWN.
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 2 W JASPER 38.39N 86.97W
06/22/2006 E0.50 INCH DUBOIS IN AMATEUR RADIO
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL IRELAND 38.42N 87.00W
06/22/2006 E0.75 INCH DUBOIS IN LAW ENFORCEMENT
&&
SZAPPANOSThe Evansville,IN radar (KVWX), 66 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511737, 5511738, 5511739, 5511740, 5511741, 5511742, 5511743.